Mom is 99 years old, bedridden and hallucinates a lot. Is there any advantage to putting her on antidepressants? - AgingCare.com

Mom is 99 years old, bedridden and hallucinates a lot. Is there any advantage to putting her on antidepressants?

Follow
Share
This question has been closed for answers. Ask a New Question.
5

Answers

Show:
If the hallucinations are benign, do nothing. Let her enjoy them.

If the hallucinations distress her, seek medical advice. Unfortunately hallucinations are hard to treat. I have not heard of anti-depressants helping, but perhaps her doctor knows of one that sometimes works that way.

Look up all the causes of hallucinations. If any seem to apply, correct the situation. For example, dehydration can cause hallucinations. So can too much caffeine. If these might apply, work with the nursing home to correct the problem. Many causes aren't so easy to address. Dementia often involves hallucinations.
Helpful Answer (1)
Report

Do the hallucinations cause her distress, agitate her?
Helpful Answer (1)
Report

I wouldn't.
Helpful Answer (1)
Report

Is that what the geriatric psychiatrist is recommending?

Is there a downside to trying them?
Helpful Answer (2)
Report

Is that what the geriatric psychiatrist is recommending?

Is there a downside to trying them?
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions